I have been on Viibryd for 6 weeks and am on the 40 mg dose. Although I've had some unusal and sometimes unpleasant side effects, I have decided to stick with it. I started out taking it in the mornings and I didnt feel well and by evening was miserable. My pharmacist suggested taking it at bedtime and it seems to be working. I was worried about how to miss that initial dose to go from taking it in the morning to at night but it happened by accident when I forgot a dose one morning. I have noticed that if I do not take it at the same time every night (or close to the time) I get electric shock sensations in my head/brain. Only a few times has this happened and only when I went to bed really late making the dose 1-3 hrs later. I havent had any bad dreams or weird effects from this, but I have noticed that in the morning my face and eyes are swollen. I can admit that I wake up more refreshed and ready to face the day for the 1st time in years. I was on Cymbalta for 4 years and did well on it till the last year when I fell back into a deep depression with regular panic attacks the last few months of use. For me Cymbalta had minimal side effects aside from the weight gain, overall tiredness and then how I ended up on it. Since my Dr switched me to Viibryd I am starting to feel human again. I do have to mention that making the switch from Cymbalta to Viibryd was an awful experience. Not sure if it was done correctly. I was on 60 mg of Cymbalta and my Dr had me stop the Cymbalta one day and start the Viibryd the next day. The first 2-3 weeks were horrible. It was so bad that if the Viibryd doesnt work I will never go back on Cymbalta again due to the horrible withdrawal from it.
It's unfortunate that no one who has taken Viibryd has responded. The link below has reviews, which may be of some help.
I've noticed if I'm even a few hours late with this med I have horrible brain zaps, also if I get too tired. I didn't have that many at 30mg, but at 40mg it's become harder to deal with than the depression. Alsp I have very vivid dreams about people I love that have passed on, and sometimes very violent dreams. It's working better for depression than any med I've tried, but these zaps are making me wonder if it's really worth it. Last night it was every 15 seconds until I finally fell asleep. And I felt like I melted into my bed and couldn't talk and was paralized. Scariest thing I've ever had from a med... I don't have other problems that would cause hallicinations. The side effects of this med scare me. I hope someone can tell me if brain zaps like this are happening to others... I hate them and they scare me. Ya know it's our brains being messed with and it would be a living nightmare if this didn't go away!
My normal time is in the morning with breakfast. I have skipped breakfast and taken it as late as 6 PM with dinner. I have had a few 'lightning strikes' because of this, but they are manageable.
As far as making the change over to Viibryd, I had a major problem as well. The warnings, that the doctor should have told me about, include increase chance of suicide and increase in major depression in the first few days while starting Viibryd. I can tell you that both are true.
Glad to see you got past the bad stuff. Viibryd is fantastic for me. I hope you do as well.
I usually take it around noon (when I eat my first meal of the day) as my doctor said taking it earlier in the day helps with crazy dreams. I'm also on 40 mg, started about 15 months ago. I agree with whoever commented and said they get itchy when they don't take it on time. Even an hour late and I am agitated and unbearably itchy, specifically on my face and arms. I haven't had any brain zaps, my dreams are definitely more vivid and I remember them more than I did previously, but that hasn't been a problem. Also, my face and eyes would get puffy in the morning when I first started taking it too! It went away after a little time, I actually completely forgot about that side effect until reading your post. I am considering talking to my doctor about either increasing my dose or maybe taking a split dose twice a day because my body seems to be metabolizing it more quickly than 24 hours and I can feel the withdrawal effects sometimes before I am even due to take it. Does anyone else take more than 40 mg or take it more than once daily?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jul 2012 • 1 answer
Posted 21 Mar 2013 • 5 answers
Posted 29 Jan 2014 • 2 answers
My doctor just doubled my dose of Viibryd to 40mg twice daily. I am horribly nauseous despite taking
Posted 14 Mar 2014 • 1 answer
Posted 19 Mar 2017 • 0 answers